Alert archive / Colorado / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this wind chill advisory at Jan 6, 2017, 6:36 PM MST for 8 counties in Colorado. It took effect at Jan 6, 2017, 8:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 6:36 PM MST (01:36 UTC)
- In effect from
- Jan 6, 2017, 8:00 PM MST
- Expired
- Jan 7, 2017, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 109 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2907 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725 WWUS45 KBOU 070136 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 636 PM MST FRI JAN 6 2017 COZ042-044-046>051-071200- /O.NEW.KBOU.WC.Y.0002.170107T0300Z-170107T1600Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF BRIGGSDALE, GROVER, PAWNEE BUTTES, RAYMER, STONEHAM, BRUSH, FORT MORGAN, GOODRICH, WIGGINS, AGATE, HUGO, LIMON, MATHESON, FORDER, KARVAL, KUTCH, PUNKIN CENTER, CROOK, MERINO, STERLING, PEETZ, AKRON, COPE, LAST CHANCE, OTIS, JULESBURG, OVID, SEDGWICK, AMHERST, HAXTUN, AND HOLYOKE 636 PM MST FRI JAN 6 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL ADVISORY, WHICH IS IN EFFECT UNTIL 9 AM MST SATURDAY. * TIMING...DANGEROUS WIND CHILLS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH SATURDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WINDS...SOUTHWEST 3 TO 10 MPH. * TEMPERATURES...ZERO TO 10 BELOW. * WIND CHILL...18 BELOW TO 25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
101 WWUS45 KBOU 071223 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 523 AM MST SAT JAN 7 2017 COZ042-044-046>051-071600- /O.CON.KBOU.WC.Y.0002.000000T0000Z-170107T1600Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF BRIGGSDALE, GROVER, PAWNEE BUTTES, RAYMER, STONEHAM, BRUSH, FORT MORGAN, GOODRICH, WIGGINS, AGATE, HUGO, LIMON, MATHESON, FORDER, KARVAL, KUTCH, PUNKIN CENTER, CROOK, MERINO, STERLING, PEETZ, AKRON, COPE, LAST CHANCE, OTIS, JULESBURG, OVID, SEDGWICK, AMHERST, HAXTUN, AND HOLYOKE 523 AM MST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * TIMING...DANGEROUS WIND CHILLS WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WINDS...SOUTHWEST 5 TO 10 MPH. * TEMPERATURES...ZERO TO 10 BELOW. * WIND CHILL...10 BELOW TO 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GIMMESTAD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 2:55 PM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 6, 2:55 PM MST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 255 PM MST Fri Jan 6 2017 .SHORT TERM...(This evening through Saturday) Issued at 255 PM MST Fri Jan 6 2017 Northwest flow aloft will prevail tonight and early Saturday. This will keep dry and cold conditions in place. At the surface, strong high pressure will slowly move off to the east. It will be cold tonight, but not as cold as last night. The mountain valleys are expected to fall well below zero with readings possibly colder than 20 below. For the lower elevations east of the mountains, including the Denver area. Expect lows to fall below zero to the north and east of the Denver. The Denver Metro area (urban heat island) will likely stay above zero tonight. On Saturday, airmass will warm with highs climbing above freezing in the Denver area, while 20s prevail to the north and across the plains. High clouds will increase during the afternoon as Pacific moisture starts to enter the state. .LONG TERM...(Saturday night through Friday) Issued at 255 PM MST Fri Jan 6 2017 Model guidance in reasonably decent agreement this go round. General consensus indicates a wide swath of moist pacific air rounding the top of the upper ridge centered over the Desert Southwest. East of the Colorado Front Range mtns...a dry... warmer downslope flow sets up with falling pressure on the plains. A southerly bndry layer flow on the plains will help warm temperatures and possibly melt down a fair amount of the snow cover. Highs Sunday on the plains 16-22 degs warmer than the day before. Mtn highs only slightly warmer as a result of the influx of clouds and precip thru the day. Mtn top winds will also steadily increase through the day into the night with the nose of a 140+ kt jet passing to our northwest. Sunday night into Monday morning...could see a jump in snowfall intensity in the high country with enhanced orographics as the westerly cross mtn flow increasing. East of the mtns...formation of a high amplitude mtn wave and the brute force of a 100-140kt west-northwest flow aloft may combine to generate strong and gusty Chinook winds on and near the east face of the Front Range Sunday night into Monday. Cross sections indicate a cross mtn wind component of 75-90 kts near mtn top level late Sunday night/Monday morning. Models also indicate a steep downslope pressure gradient by 12z/Monday. This could lead to several hours of high winds in and near the foothills. For now will continue to monitor later guidance before hoisting any high wind highlights. But this looking like a decent high wind event. For the remainder of the week waves of Pacific moisture in moderate to strong undulating westerly flow aloft will continue to keep snow in the high country forecast. East of the mtns...mild and mostly dry conditions will dominate with a west-southwest low-level flow. Although could see a dig in temperatures Tuesday with cooling aloft as a shortwave trough passes by. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 255 PM MST Fri Jan 6 2017 No aviation issues expected. High pressure over the region is expected to bring mostly clear skies and light winds through Saturday morning. Pacific moisture will increase Saturday afternoon bringing an increase in high clouds through 00z Sunday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...Baker AVIATION...Meier
Hazardous weather outlook, Jan 6, 10:50 AM MST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1050 AM MST FRI JAN 6 2017 COZ030>051-071800- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT IT WILL BE ANOTHER COLD DAY ACROSS THE AREA WITH HIGHS IN THE 15 TO 25 DEGREE RANGE ACROSS THE FRONT RANGE AND EASTERN PLAINS. THE COLDEST LOCATIONS WILL BE THE HIGH MOUNTAIN VALLEYS WHERE IT WILL STRUGGLE TO CLIMB ABOVE ZERO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF SNOW IN THE HIGH COUNTRY BEGINNING SATURDAY NIGHT RIGHT THROUGH THE END OF NEXT WEEK. THE BEST CHANCE FOR SNOW IN THE NORTHERN MOUNTAINS APPEARS TO BE ON MONDAY AND MONDAY NIGHT WITH THE NEXT FETCH OF MOIST PACIFIC AIR. MEANWHILE...THE FRONT RANGE AND NEARBY PLAINS SHOULD SEE PERIODS OF GUSTY SOUTHWEST WINDS DURING THE UPCOMING WEEK THAT WILL HELP WARM TEMPERATURES ABOVE AVERAGE AND POSSIBLY MELT MUCH OF THE SNOW COVER. GUSTY DOWNSLOPE WINDS KNOWN AS CHINOOK WINDS MAY BE PARTICULARLY STRONG SUNDAY NIGHT AND MONDAY IN AND NEAR THE FRONT RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/BAKER
In the hours before
Local storm report, Jan 6, 5:39 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
539 PM MST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM SNOW N BOULDER 40.03N 105.25W
01/06/2017 M12.0 INCH BOULDER CO PUBLIC
0244 PM SNOW 1 WNW ELDORADO SPRINGS 39.93N 105.28W
01/06/2017 M13.6 INCH BOULDER CO TRAINED SPOTTER
1.08 LIQUID EQUIVALENT. STORM TOTAL 1/3-1/5.
0916 AM SNOW NW BROOMFIELD 39.94N 105.06W
01/06/2017 M8.6 INCH BROOMFIELD CO NWS EMPLOYEE
0.68 LIQUID EQUIVALENT
0916 AM SNOW 3 NW SURREY RIDGE 39.53N 104.92W
01/06/2017 M3.0 INCH DOUGLAS CO TRAINED SPOTTER
2 DAY TOTAL
&&
NGUSACKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:11 PM MST | Winter Storm Watch | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 20 hr |
| Jan 7, 3:22 PM MST | High Wind Watch | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 20 hr |
Nearby
Wind Chill Advisories in Colorado, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.